Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 28, 2006, 1:10 PM CDT for Scurry County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2006, 1:10 PM CDT (18:10 UTC)
- Expired
- Apr 28, 2006, 2:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 127 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:20 PM CDT | HAIL 1 | 3 W Snyder, TX | MARBLE TO QUARTER SIZE HAIL AT SCURRY METHODIST CHURCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:36 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 281812
SVRMAF
TXC415-281915-
/O.NEW.KMAF.SV.W.0087.060428T1810Z-060428T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
110 PM CDT FRI APR 28 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCURRY COUNTY IN WEST TEXAS...
* UNTIL 215 PM CDT
* AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RANDALLS CORNER...OR 9 MILES WEST OF SNYDER...MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
UNION...
SNYDER...
DERMOTT...
HUDD...
BETWEEN US 180 AND FM 2085...AFFECTING FM 1609...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3271 10117 3252 10116 3259 10070 3293 10067
3294 10115
$$3 follow-up statements
000
WWUS54 KMAF 281833
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CDT FRI APR 28 2006
TXC415-281915-
/O.CON.KMAF.SV.W.0087.000000T0000Z-060428T1915Z/
SCURRY TX-
128 PM CDT FRI APR 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SCURRY COUNTY...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF SNYDER ON STATE
HIGHWAY 208...MOVING NORTHEAST AT 30 MPH.
AT 120 PM CDT...THE PUBLIC REPORTED MARBLE TO QUARTER SIZE HAIL JUST
WEST OF SNYDER. IF YOU ARE IN THE PATH OF THIS STORM... TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
STATE HIGHWAY 208...NORTH OF SNYDER...
U.S. 84...NORTH OF SNYDER...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWEST TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3271 10117 3252 10116 3259 10070 3293 10067
3294 10115
$$000
WWUS54 KMAF 281905
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CDT FRI APR 28 2006
TXC415-281915-
/O.CON.KMAF.SV.W.0087.000000T0000Z-060428T1915Z/
SCURRY TX-
203 PM CDT FRI APR 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SCURRY COUNTY...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
THUNDERSTORM THAT PRODUCED QUARTER SIZE HAIL EAST OF SNYDER HAS
EXITED THE COUNTY AND A NEW STORM IS DEVELOPING OVER SNYDER AT THIS
TIME. THIS NEW STORM IS DEVELOPING IN A SIMILAR ENVIRONMENT THAT
THE PREVIOUS STORM DID AND IS CAPABLE OF REACHING SEVERE LIMITS
QUICKLY. THIS NEW STORM IS MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
SNYDER...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWEST TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3271 10117 3252 10116 3259 10070 3293 10067
3294 10115
$$000
WWUS54 KMAF 281914
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT FRI APR 28 2006
TXC415-281923-
/O.EXP.KMAF.SV.W.0087.000000T0000Z-060428T1915Z/
SCURRY TX-
213 PM CDT FRI APR 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR SCURRY COUNTY EXPIRES AT 215
PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWEST TEXAS.
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER...NEW DEVELOPMENT HAS BEEN DETECTED JUST
OVER THE CITY OF SNYDER. STAY TUNED TO THE LATEST STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE FOR THE LATEST UPDATES.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3271 10117 3252 10116 3259 10070 3293 10067
3294 10115
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:01 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 28, 12:01 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1201 PM CDT FRI APR 28 2006
.UPDATE...
UPDATED FORECAST PACKAGE FOR THE ISSUANCE OF TORNADO WATCH NUMBER
256 FOR THE EASTERN AND SOUTHERN PB AND THE WESTERN LOW ROLLING
PLAINS. THE WATCH WILL BE IN EFFECT UNTIL 7 PM THIS EVENING. DRYLINE
MOVING THROUGH THE CWA THIS MORNING PROVIDING LOW LEVEL
CONVERGENCE. ALSO...AN UPPER LEVEL STORM SYSTEM APPROACHING FROM
THE WEST AND A 130 KT JET MOVING ACROSS THE AREA AROUND THE BASE
OF THE UPPER LEVEL STORM SYSTEM WILL ENHANCE THE LIFT OVER THE
AREA. THESE INGREDIENTS ALONG WITH RICH LOW LEVEL MOISTURE OVER
THE EASTERN CWA...WILL LIKELY PRODUCE SEVERE THUNDERSTORMS OVER
THE AREA EAST OF THE DRYLINE THIS AFTERNOON. THE STRONGEST STORMS
WILL BE OVER THE EASTERN CWA.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...AND VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, Apr 28, 9:02 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 902 AM CDT FRI APR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291415- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 902 AM CDT FRI APR 28 2006 /802 AM MDT FRI APR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED GENERALLY EAST OF A TATUM...HOBBS...KERMIT... FORT STOCKTON...AND SANDERSON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY FROM THE WESTERN LOW ROLLING PLAINS...SOUTH THROUGH THE PERMIAN BASIN TO THE LOWER TRANS PECOS REGION. DRY AIR WILL PUSH INTO THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...MARFA PLATEAU...DAVIS MOUNTAINS... AND BIG BEND REGION THIS AFTERNOON. SINCE WINDY CONDITIONS ARE EXPECTED IN THESE AREAS...AND FIRE DANGER WILL BE HIGH...CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
| Apr 28, 4:58 AM CDT | Wind Advisory | MAF | 16 hr | |
| Apr 28, 6:07 AM CDT | Red Flag Warning | MAF | Pecos | 15 hr |
| Apr 28, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 52 min |
| Apr 28, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
| Apr 28, 4:47 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.